New Jersey, 2013Damaging Winds in New Jersey, September 12, 2013
September 12, 2013 · NWS PHI · 10 events in 3 counties and zones
A strong cold front helped trigger of line of strong to severe thunderstorms that moved through northern and central New Jersey during the early evening on the 12th. More than 50,000 homes and businesses lost power in the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front helped trigger of line of strong to severe thunderstorms that moved through northern and central New Jersey during the early evening on the 12th. More than 50,000 homes and businesses lost power in the state. Hardest hit were Jersey Central Power and Light customers in Warren, Sussex and Morris Counties as more than 30,000 customers lost power. Power was not fully restored until later in the day on the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 12, 4:45 PM EST, 18 minutes earlier.
Area forecast discussion, Sep 12, 4:45 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT THU SEP 12 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING. HIGH PRESSURE WILL
THEN BUILD IN BEHIND THIS FRONT STARTING LATE TONIGHT BRINGING MUCH
COOLER AND LESS HUMID CONDITIONS THROUGH THE WEEKEND. A MOSTLY DRY
COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION SUNDAY NIGHT OR
MONDAY MORNING, FOLLOWED BY ANOTHER COOL HIGH PRESSURE SYSTEM FOR
EARLY NEXT WEEK. TEMPERATURES SHOULD MODIFY BACK TO NORMAL BY THE
MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WE WILL CLEAR THE WATCH BEHIND THE DECAYING SQUALL LINE AS FAST AS
WE CAN. WILL BEGIN AT 610 PM.
SEVERE TSTM WATCH HAS BEEN ISSUED FOR THE ENTIRE CWA UNTIL 10 PM. AN
APPROACHING UPPER TROUGH/SFC COLD FRONT WILL TOUCH OFF TSTMS ACROSS
THE AREA THIS AFTERNOON AND INTO THE EVENING. DAMAGING WINDS AND
HAIL ARE THE MAIN THREATS WITH THE THREAT OF FLOODING REDUCED SINCE
CELLS NOW HAVE A DECENT MOTION TO THEM. LOCALIZED FLOODING A
POSSIBILITY HOWEVER.
THE FRONT WILL CROSS THE WRN COUNTIES EARLY THIS EVENING AND THEN
CONTINUE EASTWARD PASSING OFF THE COAST AFTER MIDNIGHT. DIMINISHING
PCPN AND CLEARING SKIES WILL ARRIVE AFTER FROPA. WINDS WILL SHIFT
FROM S/SW TO W/NW AFTER THE FRONT. COOLER AND DRIER AIR ARRIVES
ACROSS THE AREA LATE. LOWS MOSTLY MAV/MET BLEND.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
HIGH PRESSURE WILL BUILD TOWARD THE AREA FRIDAY AND A MUCH COOLER
AND DRIER AIR MAS WILL BE ACROSS THE AREA. WEST TO NORTHWEST WINDS
WILL BE ACROSS THE AREA ALONG WITH MOSTLY SUNNY SKIES. HIGH
TEMPERATURES WILL BE IN THE UPPER 60S TO LOW 70S (NORTH) AND LOW TO
MID 70S (SOUTH). WINDS WILL GUST BETWEEN 15 AND 20 MPH AT TIMES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE EXTENDED PERIOD BEGINS WITH A DEEP AMPLITUDE MID LEVEL TROUGH
OVER THE NORTHEAST PART OF THE COUNTRY WHICH DE-AMPLIFY THROUGH THE
WEEKEND BEFORE ANOTHER TROUGH MOVES IN EARLY MONDAY. THE MODELS THEN
SHOW SOME AGREEMENT IN ESTABLISHING A MORE ZONAL FLOW BY THE MIDDLE
OF NEXT WEEK WITH A HINT OF SLIGHT RIDGING BY THE END OF THE WORK
WEEK. AT THE SURFACE, HIGH PRESSURE WILL BEGIN BUILDING IN FROM THE
GREAT LAKES REGION FRIDAY NIGHT AND SHOULD DOMINATE OUR WEATHER
THROUGH THE WEEKEND. A WEAK FRONT MAY CROSS THE AREA LATE SUNDAY
INTO MONDAY, BUT WITH LIMITED AVAILABLE MOISTURE, ANY PRECIPITATION
SHOULD BE LIGHT. THEN ANOTHER SURFACE HIGH PRESSURE SYSTEM FROM
SOUTHERN CANADA WILL BUILD OVER THE AREA AND DOMINATE OUR WEATHER
INTO MIDWEEK. A WARM FRONT MAY TRY TO LIFT NORTH ON WEDNESDAY AS THE
SURFACE FLOW BECOMES SOUTHWEST AS THE HIGH MOVES EAST.
IN TERMS OF SENSIBLE WEATHER, A FEW LIGHT RAIN SHOWERS ARE POSSIBLE
FRIDAY NIGHT, BUT THEN DRY WEATHER IS EXPECTED SATURDAY AND
SUNDAY. ANOTHER ROUND OF LIGHT RAIN SHOWERS IS POSSIBLE LATE SUNDAY
NIGHT AND MONDAY WHEN ANOTHER COLD FRONT MOVES THROUGH THE REGION,
FOLLOWED BY DRY WEATHER MONDAY NIGHT THROUGH WEDNESDAY. ADDITIONAL
LIGHT RAIN SHOWERS POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A WARM
FRONT LIFTS NORTH AS HIGH PRESSURE MOVES FURTHER EAST. IN
AUTUMN-LIKE FASHION, TEMPERATURES WILL SEE-SAW THROUGH THE
PERIOD...STARTING OUT BELOW NORMAL FRIDAY NIGHT THROUGH SATURDAY
NIGHT...THEN RISING TO ABOVE NORMAL ON SUNDAY INTO MONDAY, THEN
BELOW NORMAL TUESDAY INTO WEDNESDAY...THEN ABOVE NORMAL LATE
WEDNESDAY AND THURSDAY.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
SO FAR: RDG G40 KT AT 511 PM CONVECTIVELY TIES IN WELL WITH DECAYING
LINE.
MOSTLY MVFR CONDITIONS WITH OCNL LOWER CIGS/HAZE INTO THE EVENING.
SCT SHOWERS/TSTMS WILL BECOME MORE NUMEROUS OVERNIGHT AND AFFECT THE
WRN/CENTRAL AREAS BETWEEN 20-24Z AND THEN MOVE EAST TO THE SRN/ERN
TAF SITES FROM 23Z-02Z. GUSTY WINDS/HAIL A POSSIBILITY WITH TSTMS
SINCE A SVR WATCH IS IN EFFECT UNTIL 10PM. VFR CONDITIONS RETURN TO
THE AREA OVERNIGHT WITH INCREASING W/NW WINDS. FRI...VFR WITH GUSTY
NW WINDS.
OUTLOOK...
FRI NIGHT THRU SUN...VFR CONDITIONS WILL PREVAIL. GUSTY NW WINDS WILL
OCCUR ON FRIDAY...GUSTS TO 20 KT ARE POSSIBLE. HIGH CONFIDENCE.
SUN NIGHT INTO MON...MAINLY VFR. ANOTHER COLD FRONT WILL MOVE
THROUGH RESULTING IN A SW TO NW WIND SHIFT. HIGH CONFIDENCE.
MON NIGHT THRU TUE...VFR CONDITIONS.
&&
.MARINE...
SCA ATLC WATERS ISSUED AT 540 PM AND CONT TIL MID. TOO MANY G25
KT. SEAS SHOULD COME UP BRIEFLY TO 5 FT. THEN NO SCA ANTICIPATED
AFTER MIDNIGHT.
WINDS/SEAS HIGHER IN TSTMS WITH A WATCH IN EFFECT FOR THE REGION
UNTIL 10 PM. SEEK SAFE HARBOR IF THREATENING WEATHER APPROACHES.
FRIDAY THE WINDS WILL BE W/NW ABOUT THE SAME SPEEDS. SEAS 3-4 FT
TONIGHT AND FRIDAY. SWELL CONDITIONS POSSIBLE WITH EFFECTS OF TS
GABRIELLE STILL AFFECTING THE WATERS THROUGH THE PERIOD.
OUTLOOK...
HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT AND WILL
DOMINATE THE WEATHER OVER THE MARINE WATERS THROUGH THE WEEKEND
WITH SUB-SCA CONDITIONS. ANOTHER WK CDFNT IS FCST TO CROSS THE
WATERS ON MONDAY, BUT SUB-ADVISORY CONDITIONS ARE EXPECTED.
&&
.RIP CURRENTS...
LONG PERIOD SWELLS FROM TROPICAL STORM GABRIELLE WILL CONTINUE TO
AFFECT THE COASTS OF DELAWARE AND NEW JERSEY FOR TONIGHT AND
FRIDAY. AS A RESULT, THERE WILL LIKELY BE A MODERATE RISK OF RIP
CURRENTS ON FRIDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ450>455.
&&
SYNOPSIS...MIKETTA
NEAR TERM...DRAG/O'HARA 543P
SHORT TERM...O'HARA
LONG TERM...MIKETTA
AVIATION...MIKETTA/O'HARA 543P
MARINE...DRAG/MIKETTA/O'HARA 543P
RIP CURRENTS...
Hazardous weather outlook, Sep 12, 2:38 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT THU SEP 12 2013
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-131945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
338 PM EDT THU SEP 12 2013
...SEVERE THUNDERSTORM WATCH 525 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ004-NJZ014-024>026-131945-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
338 PM EDT THU SEP 12 2013
...SEVERE THUNDERSTORM WATCH 525 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
IN ADDITION, THERE IS A MODERATE RISK OF RIP CURRENTS ON FRIDAY AS
LONG-PERIOD SWELLS FROM TROPICAL STORM GABRIELLE REACH THE NJ AND
DE SHORE. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-450>455-131945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 PM EDT THU SEP 12 2013
...SEVERE THUNDERSTORM WATCH 525 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Sep 12, 4:25 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST READING 40.33N 75.93W
09/12/2013 M46 MPH BERKS PA ASOS
READING ASOS WIND
&&
EVENT NUMBER PHI1300425
BUNKERLocal storm report, Sep 12, 4:43 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
09/12/2013 M46 MPH BERKS PA ASOS
READING ASOS WIND
&&
CORRECTED LOCATION
EVENT NUMBER PHI1300425
BUNKERLocal storm report, Sep 12, 4:45 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLASH FLOOD LITTLE YORK 40.61N 75.08W
09/12/2013 HUNTERDON NJ EMERGENCY MNGR
SWEET HOLLOW ROAD....FLASH FLOODING WITH WATER LEVELS
UP OVER WHEELWELLS.
0845 AM FLASH FLOOD HOLLAND TWP 40.60N 75.13W
09/12/2013 HUNTERDON NJ EMERGENCY MNGR
SEVERAL ROADS IMPACTED...
0845 AM FLASH FLOOD ALEXANDRIA TWP 40.59N 75.03W
09/12/2013 HUNTERDON NJ EMERGENCY MNGR
SEVERAL ROADS IMPACTED...POSSIBLE WASHOUT OVER ONE
ROAD.
0845 AM LIGHTNING FORKS TWP 40.73N 75.22W
09/12/2013 NORTHAMPTON PA PUBLIC
LIGHTNING STRUCK TREE IN HOUSING DEVELOPMENT IN FORKS
TWP BEHIND CALLERS HOUSE
0155 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
09/12/2013 M41 MPH MONMOUTH NJ WEATHER FLOW
0440 PM TSTM WND DMG TULPEHOCKEN TWP 40.44N 76.25W
09/12/2013 BERKS PA EMERGENCY MNGR
ONE TREE DOWN
0445 PM TSTM WND DMG OLEY TWP 40.37N 75.78W
09/12/2013 BERKS PA EMERGENCY MNGR
FEW TREES DOWN
0511 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
09/12/2013 M46 MPH BERKS PA ASOS
READING ASOS WIND
&&
EVENT NUMBER PHI1300418 PHI1300419 PHI1300420 PHI1300421 PHI1300422
PHI1300424 PHI1300423 PHI1300425
BUNKERLocal storm report, Sep 12, 4:51 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
551 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG MUHLENBERG TWP 40.39N 75.93W
09/12/2013 BERKS PA NEWSPAPER
TREE FELL ON HOUSE AND PERSON TRAPPED IN DEBRIS. TIME
OF EVENT IS APPROXIMATE
&&
EVENT NUMBER PHI1300426
BUNKERSpecial weather statement, Sep 12, 4:58 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
558 PM EDT THU SEP 12 2013
MDZ012-015-019-122300-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
558 PM EDT THU SEP 12 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT QUEEN ANNE'S...
SOUTHWESTERN KENT AND TALBOT COUNTIES...
AT 555 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GIBSON ISLAND TO DARES BEACH...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR STEVENSVILLE SOUTH AROUND 610 PM...ROCK
HALL AROUND 620 PM...GRASONVILLE AROUND 630 PM...OLD TOWN AROUND 640
PM...STARKEY CORNER AROUND 650 PM AND CORDOVA AROUND 700 PM.
LAT...LON 3876 7636 3887 7625 3881 7621 3883 7620
3894 7624 3890 7624 3893 7628 3883 7638
3894 7637 3905 7631 3899 7627 3900 7618
3903 7625 3919 7628 3925 7592 3869 7599
3857 7604 3873 7626 3867 7635 3877 7639
FORECASTER:AMCSpecial weather statement, Sep 12, 5:00 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 PM EDT THU SEP 12 2013
NJZ001-007>009-PAZ055-062-122330-
HUNTERDON NJ-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
600 PM EDT THU SEP 12 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORRIS...NORTHEASTERN
NORTHAMPTON...NORTHERN HUNTERDON...SOUTHEASTERN MONROE...SUSSEX AND
WARREN COUNTIES...
AT 557 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BARTONSVILLE TO CALIFON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MARSHALLS CREEK...ANALOMINK...ANALOMINK...
AND EAST STROUDSBURG AROUND 610 PM...HIDDEN LAKE...ECHO LAKE...ECHO
LAKE...AND WERRY LAKE AROUND 620 PM...MILLBROOK AND FLATBROOKVILLE
AROUND 630 PM.
LAT...LON 4121 7437 4105 7449 4106 7446 4097 7427
4090 7426 4090 7433 4079 7436 4073 7454
4076 7457 4073 7470 4067 7472 4060 7495
4067 7522 4103 7533 4115 7513 4109 7503
4110 7500 4118 7489 4129 7484 4136 7471
MEOLAThunderstorm Wind, Warren
- When
- September 12, 5:03 PM EST
- Where
- Warren County, Belvidere
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.830, -75.080
A severe thunderstorm knocked over a tree onto a van in Belvidere. No serious injuries were reported.
Thunderstorm Wind, Warren
- When
- September 12, 5:05 PM EST
- Where
- Warren County, 1.69 mi N of Port Murray
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.804, -74.901
A severe thunderstorm knocked down numerous trees and power lines in Mansfield Township. Some brush fires were started by the downed wires.
Thunderstorm Wind, Warren
- When
- September 12, 5:15 PM EST
- Where
- Warren County, Hope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -74.950
A severe thunderstorm downed several trees in Hope and also caused property damage to one farm. Pea size hail also fell from the thunderstorm.
Thunderstorm Wind, Morris
- When
- September 12, 5:20 PM EST
- Where
- Morris County, 0.32 mi W of Chester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.781, -74.686
A severe thunderstorm produced an estimated wind gust of 60 mph in Chester.
Thunderstorm Wind, Warren
- When
- September 12, 5:20 PM EST
- Where
- Warren County, 1.59 mi N of Long Bridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.943, -74.833
A severe thunderstorm downed trees and wires along and around Johnsonburg Road in Allamuchy Township. Some roadways were blocked. A small farm stand was also damaged.
Thunderstorm Wind, Sussex
- When
- September 12, 5:21 PM EST
- Where
- Sussex County, 0.81 mi NW of Tranquility
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.959, -74.810
A severe thunderstorm downed trees and wires along and around Kennedy Road in Green Township. Some roadways were blocked.
Thunderstorm Wind, Morris
- When
- September 12, 5:30 PM EST
- Where
- Morris County, 2.27 mi NE of Mt Freedom
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.845, -74.541
A severe thunderstorm knocked numerous large tree limbs, wires and several trees in the Shongum Lake area as well as along New Jersey State Route 10 in Randolph Township. Downed wires also started small fires. Power was not fully restored in the township until later in the day on the 13th.
Thunderstorm Wind, Sussex
- When
- September 12, 5:31 PM EST
- Where
- Sussex County, 0.51 mi W of Sparta
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.030, -74.660
A severe thunderstorm knocked several trees in Sparta that caused road closures and this included Alpine and South Shore Trails. Siding was also torn off some homes. About 5,000 homes and businesses lost power.
Thunderstorm Wind, Sussex
- When
- September 12, 5:35 PM EST
- Where
- Sussex County, 0.4 mi SSE of Ogdensburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.075, -74.596
A severe thunderstorm knocked several trees across County Route 517 in Ogdensburg.
Thunderstorm Wind, Morris
- When
- September 12, 5:35 PM EST
- Where
- Morris County, 0.12 mi NNW of Woodstock
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Trained Spotter
- Coordinates
- 41.002, -74.521
A severe thunderstorm knocked a couple of trees in Jefferson Township. A motorcycle rider was injured when a tree fell onto the motorcycle near the intersection of Berkshire Valley and Dover-Milton Roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Colorado, September 12 to 13, 2013$10 million · 5 events
- Flash Flooding in Texas, September 12, 2013$4.0 million · 4 events
- Flash Flood in Wyoming, September 12, 2013$1.5 million · 1 event
- Damaging Winds in Pennsylvania, September 12, 2013$296,000 · 50 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, September 12, 2013$87,000 · 61 kt wind · 39 events
- Flash Flooding and Flood in New Hampshire, September 12, 2013$275,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Ohio, September 12, 2013$165,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Pennsylvania, September 12, 20131 injured · $37,000 · 53 kt wind · 9 events
- Damaging Winds in Maryland, September 12, 2013$14,000 · 52 kt wind · 12 events
- Damaging Winds and Lightning Strikes in New Jersey, September 12, 2013$16,000 · 52 kt wind · 6 events
- Flash Flooding and Damaging Winds in New York, September 12, 201350 kt wind · 10 events
- Flash Flood in Maine, September 12, 2013$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477966, 477956, 477959, 477958, 477963, 477964, 477968, 477969, 477970, 477971.